Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the genus of elliptic fibrations


Author: J.-B. Gatsinzi
Journal: Proc. Amer. Math. Soc. 132 (2004), 597-606
MSC (2000): Primary 55P62; Secondary 55M30
Published electronically: August 20, 2003
MathSciNet review: 2022386
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simply connected topological space is called elliptic if both $\pi_*(X, \mathbb{Q})$ and $H^*(X, \mathbb{Q})$ are finite-dimensional $\mathbb{Q}$-vector spaces. In this paper, we consider fibrations for which the fibre $X$ is elliptic and $ H^*(X, \mathbb{Q}) $ is evenly graded. We show that in the generic cases, the genus of such a fibration is completely determined by generalized Chern classes of the fibration.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55P62, 55M30

Retrieve articles in all journals with MSC (2000): 55P62, 55M30


Additional Information

J.-B. Gatsinzi
Affiliation: University of Botswana, Private Bag 0022, Gaborone, Botswana
Email: gatsinzj@mopipi.ub.bw

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07203-4
PII: S 0002-9939(03)07203-4
Keywords: Rational homotopy, Lusternik-Schnirelmann category, genus, sectional category
Received by editor(s): October 6, 2001
Received by editor(s) in revised form: September 19, 2002
Published electronically: August 20, 2003
Additional Notes: Supported by a grant from Université Catholique de Louvain
Communicated by: Paul Goerss
Article copyright: © Copyright 2003 American Mathematical Society